Missouri, 2015Flash Flooding and Heavy Rain in Missouri, August 30, 2015
August 30, 2015 · NWS SGF · 8 events in 2 counties and zones
A cluster of slowing moving thunderstorms produced localized very heavy rainfall and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of slowing moving thunderstorms produced localized very heavy rainfall and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 30, 1:49 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 30, 1:49 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT SUN AUG 30 2015
.SHORT TERM...(Today and Tonight)
Isolated showers and thunderstorms persisted over the Ozarks
Region into the early morning hours. This activity was occuring in
response to the presence of an upper level weakness.
Additional thunderstorms are expected today as an upper level
shear axis remains in place across southern Missouri. As
temperatures warm into the 80s by mid day, most unstable capes
will exceed 2,000 j/kg. With the lack of deep shear, we don't
think there is much risk for severe storms.
The shear axis doesn't move much into tonight. Therefore there
should be a slight chance for some rain along or near this
feature. Most locations will remain dry today and tonight.
Overnight lows tonight will cool into the middle 60s.
.LONG TERM...(Monday through Saturday)
Next week is looking warmer and drier than previously thought.
While there are indications of an upper level weakness caught
underneath a mean ridge, this feature could be too weak to focus
much rain into the Ozarks. Therefore we are forecasting some very
conservative rain chances for several days.
Temperatures will warm as humidity increases this week with highs
in the upper 80s on an afternoon basis. Look for dew points to
persist in the middle to upper 60s. Therefore heat indices may try
to push the middle 90s on some of these afternoons.
Neither the GFS or the ECMWF indicate any signficant weather
through the next several days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1150 PM CDT SAT AUG 29 2015
A weak upper level disturbance will keep the threat for scattered
showers and thunderstorms going across southern Missouri into
Sunday. The best chance for storms through dawn will be around
Branson where a TEMPO group was inserted.
Meanwhile, confidence in MVFR fog has increased for the Joplin
area. We have therefore gone with prevailing MVFR (versus the
TEMPO group from earlier). There is still potential for IFR fog
late tonight if enough clearing can take place.
More thunderstorms will then be possible in the heating of the
day Sunday afternoon. MVFR and brief IFR conditions can be
expected around any storms.
Surface winds will remain light through Sunday evening out of the
southeast to south.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Schaumann
Hazardous weather outlook, Aug 30, 3:37 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CDT SUN AUG 30 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
437 AM CDT SUN AUG 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED LIGHTNING RISK.
LIMITED FOG RISK.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT A FEW AREAS
TODAY AND TONIGHT.
PATCHY DENSE FOG WILL OCCUR THIS MORNING OVER PORTIONS OF
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. VISIBILITIES
COULD FALL TO AROUND ONE MILE IN SOME SPOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAT INDICES COULD REACH THE MIDDLE 90S TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
CRAMER
Heavy Rain, Taney
- When
- August 30, 4:53 AM CST
- Where
- Taney County, 1.77 mi NW of Fairview
- Reported by
- Park/Forest Service
- Coordinates
- 36.650, -92.870
The forest service weather observation site in eastern Taney County reported 3.34 inches of rainfall in a few hours.
Flash Flood, Taney
- When
- August 30, 5:16 AM CST to 7:16 AM CST
- Where
- Taney County, 1.29 mi NNW of Hercules to 1.28 mi NNW of Hercules
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.718, -92.877
Water from Brushy Creek was over State Highway 125.
Flash Flood, Taney
- When
- August 30, 6:25 AM CST to 8:25 AM CST
- Where
- Taney County, 3.38 mi WNW of Hercules to 3.26 mi WNW of Hercules
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.726, -92.921
A home on Grisham Lane was being evacuated due to rising water near Brushy Creek. The home and contents inside were flooded.
Flash Flood, Douglas
- When
- August 30, 7:00 AM CST to 9:00 AM CST
- Where
- Douglas County, 1.59 mi ENE of Ava to 1.62 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.957, -92.623
Several low water crossings were flooded across the western portion of Douglas County.
Flash Flood, Taney
- When
- August 30, 7:30 AM CST to 9:30 AM CST
- Where
- Taney County, 1.51 mi NNW of Hercules to 1.53 mi NNW of Hercules
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.719, -92.883
A farmer lost 20 cows and 2 large farming tractors that were washed away with the flood waters from Brushy Creek.
Flash Flood, Douglas
- When
- August 30, 8:00 AM CST to 10:00 AM CST
- Where
- Douglas County, 2.36 mi W of Ava Muni Meml Arpt to 2.52 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.967, -92.723
Cowskin Creek flooded State Highway Y near County Road 519.
Flash Flood, Taney
- When
- August 30, 8:05 AM CST to 10:05 AM CST
- Where
- Taney County, 0.4 mi W of Bradleyville to 0.32 mi W of Bradleyville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 36.781, -92.907
Highway 125 was closed near Bradleyville because the bridge and road was washed out from Beaver Creek.
Heavy Rain, Douglas
- When
- August 30, 8:07 AM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt
- Reported by
- Public
- Coordinates
- 36.970, -92.730
Over 4 inches of rainfall was reported in 3 hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Arizona, August 30, 2015$61,000 · 65 kt wind · 6 events
- Damaging Winds in Arkansas, August 30 to 31, 2015$53,000 · 52 kt wind · 3 events
- Damaging Winds in Georgia, August 30, 2015$27,000 · 55 kt wind · 3 events
- Lightning Strike in Texas, August 30, 20151 injured · 1 event
- Flooding and Damaging Wind in Florida, August 30, 2015$3,000 · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20155 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20155 events
- Damaging Winds in Montana, August 30, 201561 kt wind · 3 events
- High Surf in American Samoa, August 30 to 31, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20152 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 30, 20151 event
- Flood in Florida, August 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591825, 591819, 591820, 591821, 591822, 591823, 591824, 591826.